Alert archive / Nebraska / Tornado Warnings in 2007
Tornado Warning 51, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 4, 2007, 11:38 PM MDT for Dundy County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2007, 11:38 PM MDT (05:38 UTC)
- Expired
- May 5, 2007, 12:13 AM MDT
- In force
- 35 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Dundy County, NE
The radar
The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 5:36 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 761 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 050538 TORGLD NEC057-050645- /O.NEW.KGLD.TO.W.0051.070505T0538Z-070505T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1138 PM MDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... DUNDY COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 1245 AM MDT * AT 1134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER WEST CENTRAL DUNDY COUNTY...OR ABOUT 24 MILES WEST OF BENKELMAN...MOVING NORTHEAST AT 40 MPH. * THE TORNADO WILL BE NEAR... RURAL NORTHERN DUNDY COUNTY AROUND 1150 PM MDT THIS IS A DANGEROUS STORM SEEK BELOW GROUND SHELTER IMMEDIATELY... OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS AND PROTECT YOURSELF FROM FLYING DEBRIS. ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS. THIS REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR DUNDY COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 4013 10208 4003 10196 4032 10121 4034 10192 $$ MCGUIRE
1 follow-up statement
000 WWUS53 KGLD 050613 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1212 AM MDT SAT MAY 5 2007 NEC057-050622- /O.CAN.KGLD.TO.W.0051.000000T0000Z-070505T0645Z/ DUNDY NE- 1212 AM MDT SAT MAY 5 2007 ...THE TORNADO WARNING FOR DUNDY COUNTY IS CANCELLED... THE MOST DANGEROUS PART OF THE STORM HAS MOVED NORTH OF THE WARNED AREA. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE AS THE STORM CONTINUES TO EXIT THE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING. LAT...LON 4013 10208 4003 10196 4032 10121 4034 10192 $$ MCGUIRE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 4, 2:05 PM MDT, 9 hours 33 minutes earlier.
Area forecast discussion, May 4, 2:05 PM MDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 205 PM MDT FRI MAY 4 2007 .DISCUSSION...FOCUS OF THE FORECAST REMAINS ON POTENTIAL SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THE OVERNIGHT HOURS THEN AGAIN SATURDAY AFTERNOON AND EVENING. .SHORT TERM (TONIGHT-MONDAY NIGHT) TONIGHT...WARM FRONT LIFTS NORTH ACROSS THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS DEVELOP ALONG IT AND MOVE TOWARD THE NORTH. SEVERE STORMS EXPECTED AS NOSE OF 80+KT UPPER JET MOVES INTO THE AREA FROM THE SOUTHWEST AS UPPER LOW AND ASSOCIATED TROUGH MOVE INTO WESTERN COLORADO. LOW LEVEL CLOUDINESS AND FOG WILL REDEVELOP AS BOUNDARY LAYER RESATURATES. WILL NEED TO ADD MENTION OF FOG. SATURDAY/SATURDAY NIGHT...LARGE PORTION OF UPPER LOW LIFTS NORTHEAST INTO NORTHEAST CO/EASTERN WY CREATING AN ELONGATED UPPER LOW AND ASSOCIATED TROUGH. SURFACE LOW REMAINS NEARLY STATIONARY OVER FAR NORTH CENTRAL KS/SOUTH CENTRAL NE WITH A COLD FRONT TRAILING THE LOW THROUGH THE CENTRAL OR EASTERN PORTIONS OF THE TRI-STATE AREA. EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS GIVEN MODEST INSTABILITY/LITTLE INHIBITION/INCREASING UPPER JET AND FAVORABLE UPPER DIVERGENCE. DURING THE OVERNIGHT HOURS DRY SLOT WORKS INTO THE AREA. CURRENT THINKING IS BEST CHANCE OF PRECIP WILL EXIST OVER THE FAR EASTERN CWA OVERNIGHT. SUNDAY/SUNDAY NIGHT...WILL TREND TOWARD THE RUC13/GFS/ENSEMBLE SFC SOLUTION WHICH PUSHES A COLD FRONT THROUGH THE ENTIRE AREA VS THE NAM WHICH PUSHES THROUGH HALF OF THE AREA BY DAYS END. THE UPPER PATTERN ISNT MUCH CLEARER WITH THE LARGE UPPER TROUGH AND/OR TROUGH AXIS LINGERING ACROSS THE NORTHERN AND CENTRAL PLAINS. LOW CONFIDENCE TEMP/POP/WX FORECAST AS THE DETAILS VARY BETWEEN THE MODS. WILL HAVE HIGH CHANCE POPS DURING THE AFTERNOON WITH TEMPERATURES GENERALLY IN THE 60S...MAYBE 70 OUT EAST. MONDAY/MONDAY NIGHT...UPPER TROUGH AXIS EXTENDS FROM THE NORTHERN PLAINS SOUTHWEST THROUGH THE HIGH PLAINS INTO THE SOUTHWEST STATES WITH AMPLIFIED UPPER RIDGE AXIS ACROSS THE OHIO VALLEY AND CALIFORNIA THROUGH MONTANA REGIONS. WILL CARRY SOME SLIGHT CHANCE/LOW CHANGE POPS PER HPC GUIDANCE. .LONG TERM (TUESDAY-FRIDAY) MONDAYS UPPER TROUGH MOVES THROUGH THE AREA TUESDAY WITH SHORT RANGE RIDGING BUILDING IN BEHIND FOR WEDNESDAY. FOR THURSDAY AND FRIDAY BROAD UPPER LEVEL RIDGING TAKES HOLD OVER THE AREA. TEMPERATURES SLOWLY WARM THROUGH THE PERIOD WITH HIGHS BY FRIDAY IN THE LOW 80S. LITTLE IN THE WAY OF PRECIPITATION CHANCES AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, May 4, 10:46 AM MDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT FRI MAY 4 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051530- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1046 AM MDT FRI MAY 4 2007 /1146 AM CDT FRI MAY 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE TRI STATE REGION THIS AFTERNOON AND EVENING AS AN AREA OF LOW PRESSURE DEVELOPS OVER THE AREA. SKIES WILL GRADUALLY CLEAR THIS AFTERNOON ALLOWING FOR AN UNSTABLE AIRMASS TO DEVELOP ACROSS THE AREA. A DEVELOPING SURFACE LOW WILL FORCE A WARM FRONT NORTH ACROSS THE AREA OVERNIGHT...PROVIDING THE FOCUS FOR THUNDERSTORMS. STRONG WIND SHEAR WILL COMBINE WITH INSTABILITY TO ALLOW THUNDERSTORMS TO RAPIDLY BECOME SEVERE LATE THIS AFTERNOON AND INTO TONIGHT. TORNADOES AND VERY LARGE HAIL WILL BE THE PRIMARY THREAT THROUGH LATE TONIGHT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE AS STORMS BEGIN TO TRACK OVER THE SAME LOCATIONS....BRINGING THE POSSIBILITY OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A MODERATE RISK OF SEVERE WEATHER EAST OF A LINE FROM OBERLIN TO GOVE KANSAS SATURDAY AND SATURDAY NIGHT AND A SLIGHT RISK WEST OF THAT LINE FOR THE REMAINDER OF THE TRI-STATE AREA. SUPERCELL THUNDERSTORMS WITH FAVORABLE SHEAR PROFILES WILL BE CAPABLE OF PRODUCING LARGE HAIL AND TORNADOES. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME THE MAIN THREAT APPEARS TO BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THROUGH THE EVENING. JRM/FS
In the hours before
Local storm report, May 4, 10:15 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1015 PM MDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL YUMA 40.12N 102.72W
05/04/2007 M1.00 INCH YUMA CO EMERGENCY MNGR
&&
CFOLTZLocal storm report, May 4, 10:39 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1039 PM MDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL YUMA 40.12N 102.72W
05/04/2007 E1.00 INCH YUMA CO EMERGENCY MNGR
1035 PM HAIL YUMA 40.12N 102.72W
05/04/2007 E1.25 INCH YUMA CO TRAINED SPOTTER
1035 PM HAIL QUINTER 39.07N 100.23W
05/04/2007 E0.50 INCH GOVE KS LAW ENFORCEMENT
&&
CFOLTZLocal storm report, May 4, 10:42 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
1042 PM MDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL QUINTER 39.07N 100.23W
05/04/2007 E0.75 INCH GOVE KS LAW ENFORCEMENT
&&
CFOLTZLocal storm report, May 4, 10:59 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1059 PM MDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 4 S YUMA 40.07N 102.72W
05/04/2007 E1.75 INCH YUMA CO EMERGENCY MNGR
&&
CFOLTZLocal storm report, May 4, 11:18 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1118 PM MDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL WRAY 40.08N 102.23W
05/04/2007 E0.75 INCH YUMA CO TRAINED SPOTTER
&&
CFOLTZLocal storm report, May 4, 11:37 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1137 PM MDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 7 N YUMA 40.23N 102.72W
05/04/2007 E0.75 INCH YUMA CO TRAINED SPOTTER
&&
CFOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 11:25 PM MDT | Severe Thunderstorm Warning | GLD | Dundy | 65 min |
| May 4, 11:43 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 62 min |
| May 5, 9:01 AM MDT | Wind Advisory | GLD | Red Willow | 12 hr |
Nearby
Tornado Warnings in Nebraska, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.